MAUDE Adverse Event Report: ORTHALIGN, INC. ORTHALIGN PLUS SYSTEM; REFERENCE SENSOR

ORTHALIGN, INC. ORTHALIGN PLUS SYSTEM; REFERENCE SENSOR
Model Number 403087-06
Medical Device Problem Code Incorrect Measurement (1383)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/12/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product has been returned and orthalign will perform an investigation into the alleged accuracy issue.Orthalign is filing this mdr with an abundance of caution with the understanding of the potential harm that the patient could be subject to if the device produces inaccurate measurements.
 
Event or Problem Description
It was reported that after registration took place and the acetabulum was prepared, the definitive cup was loaded on the inserter.Once in position to navigate, the numbers given by this unit was off dramatically.Dr.(b)(6) was unable to use the unit as a guide due to the disparity.He also tried to use it for the leg length portion and again found the numbers to be off dramatically.No patient injury reported.
 
Additional Manufacturer Narrative
No fault could be found with the returned navigation unit (403001-06) s/n (b)(6).The nav.Unit passed all visual and functional tests.A review of the nav.Unit device history record (dhr) was conducted.There were no process deviations (pds) or nonconforming material reports (ncmrs) within the dhr.The device passed all manufacturing specifications prior to release.Upon investigation, the nav.Unit log indicated "reference sensor unstable" in comm check and the data received from the rs was abnormal.The rs was not returned for evaluation.During investigation, functional testing used an in-house rs and the nav unit functioned as designed.No root cause could be determined.Orthalign will continue to monitor this issue and take action if or when alert limits are exceeded.Correction to change model number from being the navigation unit (403001-06) to being the rs5h (403087-06) s/n (b)(6).

Brand Name
ORTHALIGN PLUS SYSTEM
Common Device Name
REFERENCE SENSOR
Manufacturer (Section D)
ORTHALIGN, INC.
120 columbia
suite 500
aliso viejo CA 92656
MDR Report Key11382591
Report Number3007521480-2021-00003
Device Sequence Number19380832
Product Code OLO
UDI-Device Identifier00810832030072
UDI-Public00810832030072
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K172462
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number403087-06
Device Catalogue Number403087-06
Was Device Available for Evaluation? No
Date Returned to Manufacturer02/01/2021
Initial Date Received by Manufacturer 01/28/2021
Supplement Date Received by Manufacturer01/28/2021
Initial Report FDA Received Date02/25/2021
Supplement Report FDA Received Date04/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1